Mental Health Home > Marplan and Impotence
Clinical studies involving Marplan and impotence have shown that up to 2 percent of men taking the medication reported problems with impotence. However, men that were taking higher doses of Marplan reported impotence less often than men taking lower doses of the medication. It is impossible to know for sure if Marplan causes impotence, as sexual side effects are very common in people with depression.
Marplan and Impotence: An OverviewMarplan® (isocarboxazid) is a prescription medication used for treating depression. Impotence is one of Marplan's potential side effects. In clinical studies, impotence was reported in up to 2 percent of men taking Marplan. Interestingly, men taking higher doses of Marplan reported impotence less often than men taking lower Marplan doses.
What Is Impotence?Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
Marplan and Impotence: A SummaryIt is impossible for your healthcare provider to know whether you will develop impotence while taking Marplan. It may also be difficult to know whether impotence is caused by the medication itself or depression, as sexual side effects are very common in people with depression.
If you are taking Marplan and impotence becomes a problem, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend. Depending on the severity of your symptoms, he or she may also recommend that you take an erectile dysfunction medicine, adjust your Marplan dosage, or try another anxiety or depression medicine.